MAUDE Adverse Event Report: BIOMÉRIEUX, SA API 20 A 25STRIPS+25MEDIA; API® 20 A 25STRIPS+25MEDIA

BIOMÉRIEUX, SA API 20 A 25STRIPS+25MEDIA; API® 20 A 25STRIPS+25MEDIA
Model Number 20300
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of a misidentification of clostridium bifermentans as clostridium perfringens while testing an external proficiency survey sample with the api® 20 a 25strips+25media (ref 20300, lot 1007917630).According to the proficiency survey report, the sample actually contained clostridium bifermentans at a level of 1950 cfu/g.The profile obtained by the customer was (b)(4) which gave an identification of clostridium perfringens at 99% excellent id.As this was an external proficiency survey sample, there is no patient involved.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united kingdom regarding a misidentification of clostridium bifermentans as clostridium perfringens while testing an external proficiency survey sample with the api® 20 a 25strips+25media (ref 20300, lot 1007917630).A review of all data registered for the manufacturing and control departments of the lot 1007917630 did not highlight any issues related to the customer¿s complaint.Quality control strains (three from the package insert) were tested on the retain lot of 1007917630, and also on a reference lot (1008024290).The results complied with specifications for both lots.No identification issue was observed on the impacted lot number 1007917630 with the clostridium bifermentans atcc® 638¿ tested.The profile gave a "very good identification to genus" with clostridium bifermentans in the choices.The customer¿s "excellent identification" to clostridium perfringens was not reproduced.The api® 20 a batch (reference (b)(4) batch 1007917630) is not defective.A potential root cause could be a contamination by the staphylococcus aureus strain included in the lgc sample when the customer inoculated the clostridium bifermentans strain on the api® 20 a strip.See section h10.

Brand Name
API 20 A 25STRIPS+25MEDIA
Common Device Name
API® 20 A 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10680336
Report Number9615754-2020-00159
Device Sequence Number3313098
Product Code JSP
UDI-Device Identifier03573026048150
UDI-Public03573026048150
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model Number20300
Device Catalogue Number20300
Device Lot Number1007917630
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1